# SDR CA120823009

- Difficulty date: August 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Worn
- Location: Magneto
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE, 100 HR INSPECTION, IN ADJUSTING POINTS, THE AME NOTICED BRASS SHAVINGS OR DEBRIS IN THE MAGNETO.  CLOSER INSPECTION SHOWED THAT ONE GEAR AXLE HAD EXCESSIVE SIDE TO SIDE PLAY DUE TO A FAILED TOP BEARING.  PLAY IS APPROXIMATELY .0625", MAGNETO R & R WITH O/H UNIT.  TSO 234.2 HOURS.  INSTALLED ON THE ACFT 18 SEPTEMBER 2009.
